Hi Dr. Lam, thank you so much for maintaining this forum! I am hoping you can give me some expert advice regarding skin thinning.
I have always had quite thin skin around the tear trough area, with a bluish purple colouring near the corners of my eyes, and a somewhat crepey texture due to to the thin skin. I saw some plastic surgeons about what could be done, some suggested fat transfer, but one suggested i try a laser specialist colleague of his who might able to perform a less invasive procedure first. His colleague reccommended a fraxel laser to possibly help renew and thicken the skin.
I had the laser performed but i reacted terribly to it, with prolonged inflammation. The doctor prescribed a three week course of topical steroids (Advantan, which i believe is a moderate strength steroid?) to help with the inflammation. I am convinced my skin has thinned out noticeably further since I have used the steroid, but my doctor disagrees and says this is not really possible. I'd like to know from you if a short three week course of topical steroids such as Advantan around the tear trough area could in fact thin the skin. And if it has, can I ever expect it to return back to normal, or are there medical procedures/ medications that can help it return to normal? I'm 24 years old if that helps with your answer.
Thank you So much!:)